Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 61, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 6, 2003, 7:16 PM CDT for Lee County, Monroe County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2003, 7:16 PM CDT (00:16 UTC)
- Expired
- Aug 6, 2003, 9:15 PM CDT
- In force
- 119 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lee County, MS, Monroe County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 070019
FFWMEM
MSC081-095-070215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT WED AUG 6 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEE COUNTY IN NORTHEAST MISSISSIPPI
MONROE COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 915 PM CDT.
* AT 708 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN OVER NORTHERN PORTIONS
OF LEE COUNTY AND OVER SOUTHERN PORTIONS OF MONROE COUNTY. THE STORMS PRODUCING
THE HEAVY RAIN WILL SLOWLY MOVE SOUTHWARD BRINGING ADDITIONAL RAINFALL TO AREAS
WHICH HAVE RECEIVED LARGE AMOUNTS OF RAIN ALREADY TODAY.
* CITIES AFFECTED THROUGH 915 PM CDT INCLUDE...
VERONA...TUPELO...SHANNON...SALTILLO...PRATTS FRIENDSHIP...
PLANTERSVILLE...NEW WREN...NETTLETON...GUNTOWN...BLAIR...BALDWYN...
AMORY...ABERDEEN
.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS.
.TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3426 8883 3450 8881 3450 8854 3412 8854
3408 8846 3374 8830 3371 8865
$$
KRSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 4:14 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 6, 4:14 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 414 PM CDT WED AUG 6 2003 SCATTERED STORMS ARE CURRENTLY DEVELOPING IN THE MIDSOUTH. SOME OF THE STORMS ARE APPROACHING SEVERE LEVELS. THUS...THINK OTHER STORMS THAT DEVELOP COULD BECOME SEVERE. HAIL SEEMS TO BE THE MAIN THREAT. THURSDAY...STAY IN NORTHWEST FLOW...BUT WL BE N OF THE FRONT. THUS...ONLY SLIGHT CHANCE OF TRWS. THURSDAY NIGHT THROUGH SAT NIGHT...THINK RAINFALL CHANCES WILL BE VERY LOW DUE TO HIGH OVER THE AREA. THEN...NEXT FRONT DROPS SOUTH INTO AREA TO GIVE A RATHER GOOD CHANCE OF TRWS SUNDAY THROUGH MONDAY. .MEG...NONE. RENCH
Hazardous weather outlook, Aug 6, 4:05 PM CDT, 3 hours 11 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-070930- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 405 PM CDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE MIDSOUTH TONIGHT ...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN TYPE OF BAD WEATHER. THE MAIN AREA OF CONCERN WILL BE OVER EAST ARKANSAS...EXTREME SOUTHWEST TENNESSEE AND NORTHWEST MISSISSIPPI. THE RISK OF SEVERE WEATHER IS EXPECTED TO DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Aug 6, 3:12 PM CDT, 4 hours 4 minutes before
ARZ008-009-018-062045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 312 PM CDT WED AUG 6 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...GREENE AND RANDOLPH COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER BIGGERS AT 312 PM CDT...MOVING EAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY...GREENE AND RANDOLPH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. SWC
Special weather statement, Aug 6, 3:41 PM CDT, 3 hours 35 minutes before
ARZ009-018-062115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 341 PM CDT WED AUG 6 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY AND GREENE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER KNOBEL AT 340 PM CDT...MOVING EAST AT 15 MPH. HAIL AND WIND GUSTS OVER 40 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITY OF CORNING... SHOULD MONITOR THIS STORM CLOSELY. SWC
Special weather statement, Aug 6, 4:15 PM CDT, 3 hours 1 minute before
ARZ009-062200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CDT WED AUG 6 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF HICKORIA AT 415 PM CDT...MOVING EAST AT 10 MPH. HAIL AND GUSTY WINDS OVER 40 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF CORNING...SHOULD MONITOR THIS STORM CLOSELY. SWC
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.